Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 15, 2013, 5:27 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2013, 5:27 PM EDT (21:27 UTC)
- Expired
- Apr 15, 2013, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1861 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
687 WUUS52 KMFL 152127 SVRMFL FLC051-099-152200- /O.NEW.KMFL.SV.W.0026.130415T2127Z-130415T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 527 PM EDT MON APR 15 2013 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA. EAST FAR CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF OKEELANTA...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... RURAL WESTERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. && LAT...LON 2659 8063 2634 8084 2652 8096 2663 8090 TIME...MOT...LOC 2127Z 291DEG 8KT 2656 8088 $$ BAXTER
2 follow-up statements
677 WWUS52 KMFL 152141 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 541 PM EDT MON APR 15 2013 FLC051-099-152200- /O.CON.KMFL.SV.W.0026.000000T0000Z-130415T2200Z/ HENDRY FL-PALM BEACH FL- 541 PM EDT MON APR 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHWESTERN PALM BEACH AND EAST CENTRAL HENDRY COUNTIES... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. LAT...LON 2659 8063 2634 8084 2652 8096 2659 8090 TIME...MOT...LOC 2141Z 281DEG 10KT 2652 8096 $$ BAXTER
725 WWUS52 KMFL 152152 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 552 PM EDT MON APR 15 2013 FLC051-099-152202- /O.EXP.KMFL.SV.W.0026.000000T0000Z-130415T2200Z/ HENDRY FL-PALM BEACH FL- 552 PM EDT MON APR 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PALM BEACH AND FAR EAST CENTRAL HENDRY COUNTIES WILL EXPIRE AT 600 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 600 PM EDT. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2659 8063 2634 8084 2652 8096 2659 8090 TIME...MOT...LOC 2152Z 281DEG 10KT 2651 8093 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:42 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 15, 3:42 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT MON APR 15 2013 .DISCUSSION...ACTIVE CONVECTION ONGOING AND THINKING IT COULD REV UP EVEN MORE OVER THE NEXT COUPLE OF HOURS. STRONG HEATING HAS LEAD TO SBCAPE OF 3000 J/KG IN THE LAKE OKEECHOBEE AREA WITH HIGH CAPE EXTENDING ACROSS PALM BEACH AND BROWARD. CONVECTION IS FIRING ALONG THE GULF SEA BREEZE AND ACARS DATA CURRENTLY SHOWS A WESTERLY STEERING FLOW, SO THE STORMS ARE EXPECTED TO MOVE INTO THE EAST COAST METRO AREAS WITH A CONTINUED THREAT OF ISOLATED SEVERE THUNDERSTORMS. PALM BEACH AND BROWARD HAVE THE HIGHEST INSTABILITY RIGHT NOW. THIS COULD BE THE AREA OF A LOCAL ENHANCED RISK FOR ISOLATED SEVERE. STAY TUNED FOR POSSIBLE ADDITIONAL WARNINGS THROUGH EARLY THIS EVENING. CELLS SO FAR THIS AFTERNOON HAVE BEEN PRODUCING WET MICROBURSTS AS PER THE TERMINAL DOPPLER RADARS. A 61 MPH WIND GUST WAS RECORDED IN THE REDLAND OF MIAMI- DADE COUNTY, WITH DAMAGE TO A CARPORT, ALONG WITH NICKEL HAIL. AFTER THE CONVECTION WANES WITH THE LOSS OF DAYTIME HEATING THIS EVENING, THEN TRANQUIL WEATHER IS EXPECTED OVERNIGHT. A RIDGE IS EXPECTED TO PUMP UP OVER SOUTH FLORIDA, ALONG WITH DECREASING PWATS. THE RESULT OF THIS IS THE EXPECTATION OF A DRIER WEATHER REGIME IN AN EAST-SOUTHEAST WIND FLOW TOMORROW THROUGH FRIDAY. HOWEVER, THE GULF SEA BREEZE COULD STILL TRIGGER ISOLATED AFTERNOON TSTORMS TOMORROW. IT CONTINUES TO LOOK LIKE THE UPCOMING WEEKEND COULD BE WET AND STORMY AS AN AMPLIFIED TROUGH MOVES INTO THE SOUTHEASTERN UNITED STATES. TOO BUST IN THE NEAR TERM TO LOOK TOO CLOSELY IN THE EXTENDED AND HAVE KEPT INHERITED FCST, BUT POPS WILL NEED TO BE INCREASED SHOULD THIS WET TREND CONTINUE. && .MARINE...EAST-SOUTHEAST WINDS WILL PREVAIL AT LESS THAN 15 KT WITH SEAS LESS THAN 4 FT. && .FIRE WEATHER...NO CONCERNS AS RH'S REMAIN HIGH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 72 82 / 20 10 10 10 FORT LAUDERDALE 72 85 76 84 / 20 10 10 10 MIAMI 71 86 74 84 / 20 10 10 10 NAPLES 70 88 70 88 / 10 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/GREGORIA AVIATION/RADAR...54/BAXTER
Hazardous weather outlook, Apr 15, 8:51 AM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 851 AM EDT MON APR 15 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 160100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 851 AM EDT MON APR 15 2013 ...FEW SEVERE STORMS POSSIBLE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS INCLUDING THE ADJACENT WATERS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS EVENING WITH GUSTY WINDS, HAIL, AND HEAVY RAINFALL ALONG WITH A SLIGHT POTENTIAL OF A WEAK TORNADO. WIND: LOCALIZED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH ANY STORMS THAT DO FORM THIS AFTERNOON INTO THE EVENING, BUT A FEW STORMS COULD EVEN PRODUCE WINDS GUSTS UP TO 60 MPH, ESPECIALLY OVER THE EASTERN AREAS OF SOUTH FLORIDA. HAIL: HAIL UP TO QUARTER SIZE IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON ACROSS THE INTERIOR AND EAST COAST METRO. FLOODING: STORMS WILL BE SLOW MOVING THIS AFTERNOON INTO THIS EVENING WHICH COULD LEAD TO ISOLATED STREET FLOODING AND MINOR FLOODING IN THE LOW LYING AND POORLY DRAINED AREAS. TORNADOES: THERE COULD EVEN BE A BRIEF WEAK TORNADO WITH ANY SEVERE STORMS THIS AFTERNOON, ESPECIALLY WHERE THE SEA BREEZES COLLIDE OVER THE INTERIOR AND EAST COAST METRO AREAS. RIP CURRENTS: SOUTHEAST WINDS NEAR 10 KNOTS ACROSS THE ATLANTIC WATERS WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY EXPECTED ALONG THE WESTERN PORTIONS OF SOUTH FLORIDA. THERE IS THE POTENTIAL FOR CONDITIONS TO BECOME QUITE STORMY THIS UPCOMING WEEKEND AS A TROUGH IS FORECAST TO MOVE INTO THE AREA. A MODERATE EASTERLY FLOW THROUGH MID-WEEK WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE INTERIOR AND EAST COAST METRO AREAS OF SOUTH FLORIDA TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Local storm report, Apr 15, 4:24 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 SE HOMESTEAD 25.45N 80.44W
04/15/2013 E0.75 INCH MIAMI-DADE FL NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZED HAIL AS
WELL AS A LIGHTNING STRIKE TO A PALM TREE IN HIS
BACKYARD CAUSING THE TREE TO CATCH FIRE.
0420 PM LIGHTNING 3 SE HOMESTEAD 25.45N 80.44W
04/15/2013 MIAMI-DADE FL NWS EMPLOYEE
AN OFF DUTY NWS EMPLOYEE REPORTED DIME SIZED HAIL AS
WELL AS A LIGHTNING STRIKE TO A PALM TREE IN HIS
BACKYARD CAUSING THE TREE TO CATCH FIRE.
&&
EVENT NUMBER MFL1300035
EVENT NUMBER MFL1300036
CARACOZZASpecial weather statement, Apr 15, 4:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT MON APR 15 2013
FLZ067-068-168-152115-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
433 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 515 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOBE SOUND
BEACH TO 7 MILES SOUTHWEST OF HOBE SOUND TO 7 MILES SOUTHEAST OF
INDIANTOWN...AND MOVING SOUTHEAST AT 20 MPH.
* THE LINE OF STORMS WILL AFFECT...
CALOOSA...
TEQUESTA...
JUPITER...
NORTH COUNTY AIRPORT...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2676 8003 2667 8031 2696 8045 2696 8041
2696 8015 2698 8014 2698 8008 2696 8007
2687 8004 2680 8003
TIME...MOT...LOC 2034Z 317DEG 17KT 2711 8010 2702 8023
2696 8037
KONARIKLocal storm report, Apr 15, 4:37 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT MON APR 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.80W
04/15/2013 M74 MPH AMZ610 FL BUOY
64 KNOT WIND OBSERVED.
&&
CORRECTED REMARKS
EVENT NUMBER MFL1300037
KONARIKSpecial weather statement, Apr 15, 4:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT MON APR 15 2013
FLZ071>074-152130-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
438 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROWARD COUNTY...
NORTHERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...
GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
WEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO 5 MILES
SOUTHWEST OF EAST TOLL GATE ON ALLIGATOR ALLEY TO INTERSECTION I-75
AND U.S. 27...AND MOVING SOUTHEAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
INTERSECTION I-75 AND U.S. 27...
MARKHAM PARK...
WESTON...
SAWGRASS MILLS MALL...
INTERSECTION U.S. 27 PINES BLVD...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2616 8085 2626 8069 2626 8040 2611 8025
2592 8038 2593 8069
TIME...MOT...LOC 2037Z 314DEG 5KT 2611 8072 2607 8052
2615 8041
BAXTERSpecial weather statement, Apr 15, 5:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 502 PM EDT MON APR 15 2013 FLZ067-071-152200- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 502 PM EDT MON APR 15 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST BROWARD COUNTY...SOUTHWEST PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 600 PM EDT * AT 501 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... RURAL NORTHWESTERN BROWARD COUNTY RURAL NORTHERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2633 8038 2606 8069 2631 8080 2640 8067 TIME...MOT...LOC 2102Z 308DEG 6KT 2632 8071 BAXTER
Special weather statement, Apr 15, 5:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT MON APR 15 2013
FLZ067-068-071-072-168-172-152230-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
524 PM EDT MON APR 15 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...
* UNTIL 630 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
SOUTH OF LION COUNTRY SAFARI TO 9 MILES WEST OF CORAL SPRINGS...AND
MOVING EAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
CORAL SPRINGS...
PARKLAND...
SOUTH COUNTY REGIONAL PARK...
FLORIDA GARDENS...
SANDALFOOT COVE...
AND SURROUNDING COMMUNITIES.
A VERY STRONG STORM WAS ALSO LOCATED OVER NORTHEAST PALM BEACH
COUNTY THAT IS MOVING SOUTHWARD 15 MPH WHICH COULD MOVE INTO THE
SOUTHEAST PORTION OF METRO PALM BEACH COUNTY DURING THE NEXT HOUR.
ALL OF THE STORMS WILL PRODUCE FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2616 8010 2639 8083 2667 8060 2661 8041
2665 8004
TIME...MOT...LOC 2123Z 270DEG 9KT 2665 8034 2629 8040
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 15, 10:19 AM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 15, 11:23 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 108 min |
| Apr 15, 12:33 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 117 min |
| Apr 15, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 15, 2:31 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 44 min |
| Apr 15, 2:45 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 15, 2:55 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Apr 15, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 41 min |
| Apr 15, 3:12 PM EDT | Special Weather Statement | MFL | Glades | 33 min |
| Apr 15, 3:27 PM EDT | Special Weather Statement | MFL | Monroe | 63 min |
| Apr 15, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 54 min |
| Apr 15, 4:10 PM EDT | Special Weather Statement | MFL | Glades | 65 min |
| Apr 15, 4:11 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 49 min |
| Apr 15, 4:14 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 15, 4:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 15, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Apr 15, 4:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Apr 15, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 51 min |
| Apr 15, 5:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 15, 5:02 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Apr 15, 5:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 15, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 15, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 66 min |
| Apr 15, 5:35 PM EDT | Special Weather Statement | MFL | Glades | 55 min |
| Apr 15, 5:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 15, 5:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Apr 15, 6:23 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 112 min |
| Apr 15, 6:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Apr 15, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 15, 7:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.